Alert archive / Hawaii / Flash Flood Warnings in 2015
Flash Flood Warning 42, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Sep 11, 2015, 7:52 AM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2015, 7:52 AM HST (17:52 UTC)
- Expired
- Sep 11, 2015, 10:45 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Honolulu County, HI
The radar
The Molokai radar (PHMO), 83 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 5.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 861 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
977
WGHW50 PHFO 111752
FFWHFO
HIC003-112045-
/O.NEW.PHFO.FF.W.0042.150911T1752Z-150911T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU
752 AM HST FRI SEP 11 2015
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF OAHU IN HONOLULU COUNTY
* UNTIL 1045 AM HST
* AT 745 AM HST...RADAR SHOWED LINES OF HEAVY RAIN MOVING OVER OAHU
FROM THE SOUTH WITH RATES OF 1 TO 2 INCHES PER HOUR. THIS RAINFALL
WILL PRODUCE FLOODING OF ROADS AND LOW-LYING PROPERTIES FROM
MAKIKI TO WAIPAHU. HEAVY RAINFALL IS ALSO OCCURRING OVER WINDWARD
OAHU FROM KANEOHE TO KAHUKU.
* THIS WARNING INCLUDES THE ENTIRE ISLAND OF OAHU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
AVOID UNNECESSARY TRAVEL.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1045 AM HST IF HEAVY RAIN
PERSISTS.
THIS FLASH FLOOD WARNING REPLACES THE PREVIOUSLY ISSUED ADVISORY THAT
WAS IN EFFECT FOR PORTIONS OF THE ISLAND OF OAHU IN HONOLULU COUNTY.
LAT...LON 2154 15784 2147 15784 2141 15778 2147 15777
2146 15773 2141 15774 2131 15765 2126 15780
2134 15790 2131 15791 2134 15797 2132 15798
2130 15811 2158 15827 2158 15812 2169 15803
2171 15797
$$
KODAMA2 follow-up statements
372
WGHW70 PHFO 111902
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU
902 AM HST FRI SEP 11 2015
HIC003-112045-
/O.CON.PHFO.FF.W.0042.000000T0000Z-150911T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HONOLULU HI-
902 AM HST FRI SEP 11 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM HST FOR
THE ISLAND OF OAHU IN HONOLULU COUNTY...
AT 855 AM HST...EMERGENCY MANAGEMENT REPORTED THAT ROADS IN HONOLULU
HAVE PONDING PROBLEMS BUT REMAIN OPEN SO FAR. RADAR SHOWED MODERATE
TO HEAVY RAINFALL CONTINUING OVER THE WINDWARD KOOLAU SLOPES AND
MORE RAIN BANDS MOVING TOWARD OAHU FROM THE SOUTH-SOUTHEAST.
THIS WARNING INCLUDES THE ENTIRE ISLAND OF OAHU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1045 AM HST IF HEAVY RAIN
PERSISTS.
LAT...LON 2154 15784 2147 15784 2141 15778 2147 15777
2146 15773 2141 15774 2131 15765 2126 15780
2134 15790 2131 15791 2134 15797 2132 15798
2130 15811 2158 15827 2158 15812 2169 15803
2171 15797
$$
KODAMA301
WGHW70 PHFO 111935
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU
935 AM HST FRI SEP 11 2015
HIC003-112045-
/O.CON.PHFO.FF.W.0042.000000T0000Z-150911T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HONOLULU HI-
935 AM HST FRI SEP 11 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM HST FOR
THE ISLAND OF OAHU IN HONOLULU COUNTY...
AT 928 AM HST...A GAGE ON WAIKANE STREAM SHOWED A RAPID RISE IN
WATER LEVEL. THIS WILL PRODUCE FLOODING ON KAMEHAMEHA HIGHWAY AT
WAIKANE. AVOID UNNECESSARY TRAVEL IN WINDWARD OAHU FROM WAIAHOLE TO
KAAAWA.
RADAR SHOWED MODERATE TO HEAVY RAINFALL CONTINUING OVER THE WINDWARD
SLOPES OF THE KOOLAU RANGE. HEAVY RAIN HAS ALSO MOVED ONSHORE FROM
MAPUNAPUNA TO EWA.
THIS WARNING INCLUDES THE ENTIRE ISLAND OF OAHU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING IN
STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1045 AM HST IF HEAVY RAIN
PERSISTS.
LAT...LON 2154 15784 2147 15784 2141 15778 2147 15777
2146 15773 2141 15774 2131 15765 2126 15780
2134 15790 2131 15791 2134 15797 2132 15798
2130 15811 2158 15827 2158 15812 2169 15803
2171 15797
$$
KODAMAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:30 AM HST, 4 hours 22 minutes earlier.
Area forecast discussion, Sep 11, 3:30 AM HST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST FRI SEP 11 2015 .SYNOPSIS... THE WARM AND HUMID CONDITIONS CONTINUE AS LIGHT AND VARIABLE WINDS ARE EXPECTED TO PREVAIL THROUGH THE WEEKEND. LOCALLY HEAVY SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TODAY AND SATURDAY AS MOISTURE ASSOCIATED WITH POST TROPICAL CYCLONE JIMENA...ALONG WITH AN UPPER LEVEL TROUGH JUST TO THE NORTHWEST OF KAUAI WILL COMBINE TO BRING UNSETTLED WEATHER. THE HEAVIEST RAIN WILL FOCUS ACROSS THE WESTERN HALF OF THE ISLAND CHAIN. A RETURN TO A MORE TYPICAL TRADE WIND WEATHER PATTERN SHOULD BEGIN EARLY NEXT WEEK. && .DISCUSSION...POST-TROPICAL CYCLONE JIMENA IS LOCATED A COUPLE OF HUNDRED MILES NW OF KAUAI...MOVING WSW AT ABOUT 15 MPH. JIMENA IS STILL BLOCKING THE TRADES AND KEEPING A GENERALLY LIGHT S/SE FLOW ACROSS THE ALOHA STATE...WITH PERIODS OF WINDS BECOMING VARIABLE AT TIMES. A MID LEVEL RIDGE REMAINS IN PLACE ACROSS THE AREA...ALTHOUGH IT HAS BEEN WEAKENED BY AN UPPER LEVEL TROUGH/LOW COMPLEX NEARING KAUAI FROM THE NW. TODAY...EXPECT THE S AND SE FLOW TO KEEP WARM AND HUMID CONDITIONS ACROSS THE ISLANDS...ALONG WITH VOG FROM THE BIG ISLAND REACHING MAUI COUNTY AND OAHU. THE ABUNDANT MOISTURE LINGERING ACROSS THE AREA WILL CONTINUE TO BRING UNSETTLED WEATHER AND A FEW THUNDERSTORMS THROUGH SAT. MODELS SHOW PWAT VALUES WELL ABOVE NORMALS...2 INCHES OR MORE... ACROSS THE ISLAND CHAIN. MEANWHILE...THE UPPER LEVEL TROUGH/LOW COMPLEX NEAR KAUAI WILL FURTHER ERODE THE RIDGE ALOFT AND DESTABILIZE THE AIRMASS ACROSS THE AREA. AT 3 AM HST RADAR DATA SHOWED SEVERAL BANDS OF HEAVY RAIN MOVING ACROSS THE CENTRAL PORTIONS OF THE ISLAND CHAIN...ESPECIALLY OAHU. ADDITIONAL BANDS OF SHOWERS WERE APPROACHING MOLOKAI AND KAUAI FROM THE S. THE ENHANCED MOISTURE AND INCREASED INSTABILITY WILL BRING PERIODS OF LOCALLY HEAVY RAIN...ALONG WITH A FEW THUNDERSTORMS THROUGH SAT. THE HIGHEST CHANCES FOR SIGNIFICANT FLOODING EVENTS WILL RESIDE OVER KAUAI...OAHU AND MAUI COUNTY...PARTICULARLY THIS AFTERNOON AND THROUGH SAT AS MODELS DEPICT CONVERGENCE ZONES OVER THE CENTRAL AND WESTERN PORTIONS THE ISLAND CHAIN. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL THE SMALLER ISLANDS. THE BIG ISLAND WILL ALSO SEE PASSING SHOWERS THIS MORNING...WITH THE FOCUS SHIFTING W LATER TODAY. THE LIGHT WINDS WILL CONTINUE TO GRADUALLY SHIFT TO A MORE ESE FLOW TODAY AND THROUGH SAT...EVENTUALLY BECOMING E BY MON. THE WARM AND HUMID CONDITIONS WILL ALSO CONTINUE THROUGH THE WEEKEND. AFTERNOON HEAT INDEX VALUES WILL APPROACH 100 DEGREES AT THE LOWER ELEVATIONS OVER THE NEXT SEVERAL DAYS. GLOBAL MODELS AGREE IN BRINGING BACK THE TRADES BY THE MIDDLE OF NEXT WEEK WITH THE POSSIBILITY OF AN UPPER LEVEL LOW MOVING TOWARDS THE ALOHA STATE FROM THE NE LATER NEXT WEEK. && .AVIATION... A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE STATE THROUGH TODAY AND TONIGHT. GENTLE SOUTHEAST FLOW WILL CONTINUE OVER THE STATE DURING THE PERIOD...WITH LOCAL SEABREEZES DEVELOPING ONCE AGAIN THIS AFTERNOON. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE. SOME OF THE SHOWERS AND STORMS WILL PRODUCE ISOLATED IFR CONDITIONS...AND AREAS OF MVFR CONDITIONS WILL BE LIKELY. AIRMET SIERRA FOR MOUNTAIN OBSCURATION IS CURRENTLY POSTED FOR LANAI...MOLOKAI...OAHU...KAUAI AND PORTIONS OF THE BIG ISLAND. AREAS OF MOUNTAIN OBSCURATION WILL REMAIN POSSIBLE THROUGH THE DAY. && .MARINE... THE NORTH SWELL ASSOCIATED WITH POST-TROPICAL CYCLONE JIMENA WILL FURTHER DECLINE TODAY. A SMALL LONG-PERIOD SOUTH SWELL WILL CONTINUE THROUGH SATURDAY FOLLOWED BY A SMALL...BUT LONGER-PERIOD SOUTH AND SOUTHWEST SWELL ON SUNDAY. WINDS WILL REMAIN GENTLE AND VARIABLE THROUGH THE FORECAST PERIOD. THE CURRENT DOMINANT SOUTHERLY FLOW WILL SHIFT TO A MORE EAST-SOUTHEAST FLOW OVER THE WEEKEND. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH EARLY NEXT WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR NIIHAU-KAUAI- OAHU-MOLOKAI-LANAI-KAHOOLAWE-MAUI. && DISCUSSION/MARINE...REYNES AVIATION...JACOBSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 5:06 PM HST | Areal Flood Advisory | HFO | Kauai | 8 hr |
| Sep 10, 6:00 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Sep 10, 6:01 PM HST | Areal Flood Advisory | HFO | Kalawao | 4 hr |
| Sep 10, 6:19 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Sep 10, 9:33 PM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Sep 11, 1:37 AM HST | Areal Flood Advisory | HFO | Honolulu | 4 hr |
| Sep 11, 5:40 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Sep 11, 10:01 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Sep 11, 12:27 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Sep 11, 1:15 PM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.